Imuran and skin rash?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 9/10/2010 9:45 AM (GMT -7)   
My daughter recently had her Imuran dose increased by 25mgs. She was taking 100mgs previously. I'm not sure if it's related to the medication increase, but she has broken out in a rash, all over. Even her feet are very itchy. The rash/(hive like), sort of comes and goes. The Dr. felt that a 25mg increase wouldn't be of any consequence. She was also stung by a bee several days ago. 
If it is related to the Imuran, would this be cosidered a problem, or would it pass as she adjusts? They do list skin rash as a possible side effect, but I'm not sure how common or serious that is, or if it will persist.  

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/10/2010 9:59 AM (GMT -7)   
I think if anything she may just be having an allergic reaction to the bee sting. I get big itchy rashes when I get stung by a bee. I would watch for a few more and see if it gets any worse or better. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 9/10/2010 10:37 AM (GMT -7)   
Thanks Gail,
 
The bee sting was last Saturday, but is still showing. How long do you think that would have an effect? 
 
Tom.

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 9/10/2010 10:49 AM (GMT -7)   
Why was the dose increased? Is the Imuran not working?
 
The bee sting would be likely to cause rash around the sting, rather than elsewhere.
 
Imuran can cause skin rash - this should be reported to the doc. It might not be serious, but she or he needs to know what is going on. 

artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 9/10/2010 12:40 PM (GMT -7)   
  I agree about the itchy feet and fingers is what I got with imuran, also bruising really easy, I lasted 2 months before my gi said it is on to rem.

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 9/10/2010 12:54 PM (GMT -7)   
Just read this thread, right before I was going to post a new one asking, "How many CD sufferer's also have Rosacea?"

I've been on Imuran on and off for a couple years now. I started taking it again in November of '09 (and have continued to take it since then). In March, I was diagnosed with Rosacea. Up till this point, the only facial rashes I've ever had are Sebhoreic Derma*** in my eyebrows that comes and goes and is treatable with Head and Shoulders Shampoo. But since March, the eye brow rash has been persistent, along with the Rosacea rash on my nose and cheeks. Luckily, Finacea cream is able to keep it under control, but if I go a couple days without using the cream, the rash comes back with a vengeance.

Around 12 years ago, I started to get a rash on my chest. The dermatologist diagnosed it as "bacterial folicular dermatitis", and prescribed oral sulfa drugs and benzoyl peroxide to cure it. This helped, but has been a persistent problem for 12 years now. Since I discontinued the prednisone last Feb, and as the Imuran has become more effective, the chest rash has been *much* harder to keep in check.

One interesting point about all this is that Rosacea is now considered an "inflammation response" disease, and the latest oral drug used to help fight it is aimed at reducing inflammation. Sounds a lot like Crohn's, eh? Another interesting point: some very promising results for controlling rosacea have come from using certain antibiotics to kill a certain bacteria in the GI tract. For one particular type of Rosacea, killing that particular gut germ completely clears up Rosacea. There's just gotta be some connection between rosacea and crohns.... inflammatory diseases, gi tract germs, etc.

It's just odd that taking Imuran has helped the GI inflammation immensely, yet has exacerbated the inflammation type associated with Rosacea, causing it to manifest itself (as I'm reminded every morning in the mirror).

My latest Liver Enzyme and CBC blood tests are all normal. So the Imuran isn't causing any problems, yet it sure brought on the rashes!

VERY IMPORTANT EDIT: Please DO NOT ASSUME that if you see a rash on your face, and you're taking immuran (or anything else for that matter), that you must just have Rosacea, like that guy on the Healing Well forums was talking about. A BUTTERFLY SHAPED RASH ON YOUR FACE CAN BE VERY SERIOUS. ANY TIME you get a rash, (and especially a butterfly shaped rash on your face) SEE YOUR DOCTOR. Tell him/her your entire medical history, and what drugs you are currently taking. LET HIM/HER decide if you have rosacea, or anything else for that matter.

Post Edited (CrohnsDaddy) : 9/10/2010 2:03:27 PM (GMT-6)


73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 9/10/2010 3:01 PM (GMT -7)   
njmom:
 
The dosage was increased because she had a recent metabolite test. It showed that she wasn't at the optimum dose for effectiveness.
 
artist guy:
 
Sounds similar, but she has been on Imuran without any problems for over 1.5 yrs. Seems strange that such a small increase could cause such side effects.
 
Crohn'sDaddy:
 
I'm familiar with Rosacea. This looks nothing like that, and isn't on her face at all. 
 
Thanks,
Tom.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:26 AM (GMT -7)
There are a total of 2,732,613 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
282 Guest(s), 14 Registered Member(s) are currently online.  Details
PDL17, Lymepilot, Gemlin, 142, ASAdvocate, Denikeef, Fairwind, dbwilco, ChickenArise, Tim Tam, RAmiddleage55, sharron19, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer